Texas, 2005Flash Flood in Texas, August 10, 2005
August 10, 2005 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 10, 9:19 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 10, 9:19 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1019 AM CDT WED AUG 10 2005
.UPDATE...
UPDATED FORECAST TO INCREASE FIRST PERIOD POPS ACROSS THE WATCH
AREA. UPDATED QPF FOR THE SAME AREAS AND TIME AS WE HAVE ALREADY HAD
WIDESPREAD RAINFALL TOTALS OF ONE QUARTER TO ONE HALF OF AN INCH
THIS MORNING. DECREASED MAX TEMPS 1 TO 3 DEGREES IN THE NORTHERN
TIER OF OUR CWA TO COMPENSATE FOR THE HIGHER POPS AND CONTINUED
CLOUD COVER THROUGHOUT THE DAY.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR THE HILL COUNTRY AND
ALONG AND EAST OF I-35.
&&
25/18/26
Hazardous weather outlook, Aug 10, 4:42 AM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 AM CDT WED AUG 10 2005
TXZ171>173-183>194-202>209-217>225-228-101040-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
542 AM CDT WED AUG 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WITH LOCALLY
HEAVY RAINFALL MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR
AND ACROSS THE EASTERN HILL COUNTRY. SOME OF THESE STORMS COULD
PRODUCE FLASH FLOODING AS GROUND CONDITIONS RAPIDLY BECOME SATURATED
AND PRODUCE RUNOFF FROM PREVIOUS RAINFALL. A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR THIS AREA TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Aug 10, 7:57 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
857 AM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLOOD 5 N BOERNE 29.87N 98.74W
08/10/2005 KENDALL TX LAW ENFORCEMENT
HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO
WATER OVER THE ROAD.
&&
PMLocal storm report, Aug 10, 9:21 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 AM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM FLOOD 2 S BULVERDE 29.71N 98.45W
08/10/2005 BEXAR TX LAW ENFORCEMENT
STAHL LANE IN BULVERDE CLOSED DUE TO WATER OVER THE ROAD.
PLUS HIGHWAY INTERSETION 46 AND 281 IS UNDER WATER.
1018 AM FLOOD 5 N PIPE CREEK 29.79N 98.93W
08/10/2005 KERR TX EMERGENCY MNGR
HIGHWAY 1283 IS CLOSED DUE TO WATER OVER THE ROAD.
1018 AM FLOOD 10 N CASTROVILLE 29.49N 98.87W
08/10/2005 MEDINA TX EMERGENCY MNGR
HIGHWAY 2107 IS CLOSED.
&&
PMLocal storm report, Aug 10, 9:44 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1044 AM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLOOD 5 N BOERNE 29.87N 98.74W
08/10/2005 KENDALL TX LAW ENFORCEMENT
HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO
WATER OVER THE ROAD.
1012 AM FLOOD 2 S BULVERDE 29.71N 98.45W
08/10/2005 BEXAR TX LAW ENFORCEMENT
STAHL LANE IN BULVERDE CLOSED DUE TO WATER OVER THE ROAD.
1018 AM FLOOD 10 N CASTROVILLE 29.49N 98.87W
08/10/2005 MEDINA TX EMERGENCY MNGR
HIGHWAY 2107 IS CLOSED.
1018 AM FLOOD 5 N PIPE CREEK 29.79N 98.93W
08/10/2005 KERR TX EMERGENCY MNGR
HIGHWAY 1283 IS CLOSED DUE TO WATER OVER THE ROAD.
1022 AM FLOOD 5 SE BULVERDE 29.68N 98.39W
08/10/2005 BEXAR TX LAW ENFORCEMENT
HIGHWAY INTERSECTION 46 AND 281 IS UNDER WATER.
1041 AM FLOOD 3 SW FLORENCE 30.81N 97.83W
08/10/2005 WILLIAMSON TX COUNTY OFFICIAL
HIGHWAY 970 FROM FLORENCE TO ANDICE IS CLOSED DUE TO
WATER OVER THE ROAD.
&&
PMLocal storm report, Aug 10, 11:00 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 PM CDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLOOD 5 N BOERNE 29.87N 98.74W
08/10/2005 KENDALL TX LAW ENFORCEMENT
HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO
WATER OVER THE ROAD.
1012 AM FLOOD 2 S BULVERDE 29.71N 98.45W
08/10/2005 BEXAR TX LAW ENFORCEMENT
STAHL LANE IN BULVERDE CLOSED DUE TO WATER OVER THE ROAD.
1018 AM FLOOD 5 N PIPE CREEK 29.79N 98.93W
08/10/2005 KERR TX EMERGENCY MNGR
HIGHWAY 1283 IS CLOSED DUE TO WATER OVER THE ROAD.
1018 AM FLOOD 10 N CASTROVILLE 29.49N 98.87W
08/10/2005 MEDINA TX EMERGENCY MNGR
HIGHWAY 2107 IS CLOSED.
1022 AM FLOOD 7 E BULVERDE 29.74N 98.33W
08/10/2005 COMAL TX LAW ENFORCEMENT
HIGHWAY INTERSECTION 46 AND 281 IS UNDER WATER.
1041 AM FLOOD 3 SW FLORENCE 30.81N 97.83W
08/10/2005 WILLIAMSON TX COUNTY OFFICIAL
HIGHWAY 970 FROM FLORENCE TO ANDICE IS CLOSED DUE TO
WATER OVER THE ROAD.
1106 AM FLOOD 5 S CONCAN 29.44N 99.73W
08/10/2005 UVALDE TX DEPT OF HIGHWAYS
HIGHWAY 2690 IS CLOSED DUE TO HIGH WATER.
1120 AM FLOOD 5 W GEORGETOWN 30.65N 97.77W
08/10/2005 WILLIAMSON TX LAW ENFORCEMENT
HIGHWAY 29 NEAR MILE MARKER 105 IS CLOSED.
1147 AM FLOOD 15 S PIPE CREEK 29.50N 98.93W
08/10/2005 MEDINA TX EMERGENCY MNGR
6.50 INCHES OF RAINFALL SO FAR TODAY, NUMEROUS ROADS HAVE
BEEN CLOSED AND TWO HOME HAVE BEEN EVACUATED BECAUSE OF
WATER COMING INTO THEIR HOMES.
&&
PMFlash Flood, Travis
- When
- August 10, 11:30 AM CST to 1:00 PM CST
- Where
- Travis County, Austin
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.283, -97.750
Thunderstorms produced 1 to 2 inch rain amounts over the city of Austin, with isolated totals near 4 inches. Low water crossings were closed at Lakewood Drive and Loop 360. Four crossings were also reported closed by Austin Emergency Management north of Austin along Waters Park Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, August 10, 20053 deaths · $85,000 · 19 events
- Lightning Strike in Nebraska, August 10, 2005$2.0 million · 1 event
- Flash Flood in South Carolina, August 10, 2005$1.5 million · 1 event
- Hail and Damaging Winds in Illinois, August 10, 2005$1.0 million · 57 kt wind · 4 events
- Hail and Damaging Winds in Nebraska, August 10, 2005$185,000 · 1 in hail · 5 events
- Damaging Winds in Nebraska, August 10, 2005$163,000 · 61 kt wind · 2 events
- Flash Flood in Arizona, August 10, 2005$40,000 · 1 event
- Damaging Wind and Lightning Strike in New York, August 10, 2005$30,000 · 50 kt wind · 2 events
- Lightning Strike in Georgia, August 10, 2005$25,000 · 1 event
- Flash Flood in Colorado, August 10, 2005$15,000 · 1 event
- Hail and Damaging Winds in Montana, August 10, 20051 in hail · 9 events
- Marine Thunderstorm Winds in Lake Erie, August 10, 20056 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469596.